MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING
Catalog Number 442296
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd bactec¿ fx40 instrument, the ups caught fire.There were no injuries or damage to structures.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: the customer reported that the ups in use with a bactec fx40 instrument caught fire.A bd field service engineer (fse) was dispatched to investigate.The fse replaced the ups, checked ups and instrument operation and both were working properly, additionally cleaned the air filter and sanitized instrument, after which the issue was resolved.The root cause is unknown.This is a confirmed failure of a spare part of a bd product.The ups powervar model: abce802-22 has been designed and manufactured in such a way as to reduce, as far as possible, the risks of fire or explosion during normal use and in single fault condition.It has been evaluated to and meets the requirements of the following standards: ¿ ansi/ul 1778 (ul file: e122401).¿ csa 22.2 nos.107.3-14 (ul file: e122401).Physical samples were not received by quality for investigation and thus, returned material investigation could not occur.If physical samples are received at a later date, the complaint may be reopened.However, pictures were provided.There is no dhr review because this is a spare part.There is no service history because this investigation is for a spare part, not an instrument.Bd quality will continue to closely monitor for trends associated with this complaint.Review of risk management files confirms there are no new or modified risks associated with this failure mode.

Brand Name
BD BACTEC¿ FX40 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22631276
Report Number1119779-2025-02030
Device Sequence Number7978329
Product Code MDB
UDI-Device Identifier00382904422967
UDI-Public(01)00382904422967(11)200309
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown